MAUDE Adverse Event Report: LUMENIS LTD. LIGHTSHEER DUET HS/ET; SOLID STATE AESTHETIC LASER DELIVERY DEVICE

LUMENIS LTD. LIGHTSHEER DUET HS/ET; SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Model Number LIGHTSHEER DUET HS/ET
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly to obtain; patient treatment settings, patient information, patient photos, which were partly provided.No photos were sent.An examination of the subject device by a lumenis technical engineer was performed.Covers removed and the system was examined.Et handpiece dismantled and examined.Tip clean shows no sign of damage or fault.Internal cooling loop functioning normally, coolant levels were normal.The main system was examined.Power meter cradle glass checked, found no issue.Chilltip calibration and functionality checked, temperature readings within expected limits, no issue found.Et handpiece output tested into external meter across all ranges.At each setting fired system for 500+ shots.In all cases, output measured on external meter remained within expected limits with normal deviation.Fired into a wet towel to test chilltip functionality at 30a during tests and found that chilltip remained functional and temperature remained within 4 degrees expected limit.Full recalibration of system power meters performed.Therfore, malfunction is not the suspected cause of the reported adverse event.A lumenis clinical professional and clinical trainer evaluated the incident forms.A series of 9 first degree burns from the same account, on the same date, was escalated.They are being referred as (b)(4).All of them are reported as being first degree burns following hair removal on various anatomical areas, various patients and skin types.Technical investigations concluded that the system was within manufacturer's technical specifications and nothing abnormal got spotted from service during the visit.The current attached case is a skin type vi which got treated for the 6th time by the account on the face.Only fluence values got recorded by the account in the history while the matching pulse duration value is critical to assess whether from a safety point of view, it is suitable for the skin type and anatomical area being treated.The parameters used for the treatment causative of the incident are between 30/cm², with 400ms pulse duration which is in the upper range of the manufacturer guidelines.It is unknown whether the first-degree burn is partial, extended or applicable to all exposed areas.Although it was not spotted during servicing, it is assumed that during the date of the incidents, some wrong calibration procedures took place (dirty calibration port, sapphire window not free from debris or water condensation) which were not following manufacturers' guidelines.This could have led to energy compensation and erroneous levels of fluence at the operator end affecting the above-listed series of events.From purely descriptive data, it seems the patient did not require any medical intervention but because of the skin type and since pigmentation change cannot be excluded past 1 year, without any further update, the case has been assessed with a hazard severity ranking of 6.While the information received to date does not confirm that a malfunction had occurred, the injury was defined as 'moderate' and because of the lack of information regarding the chance of permanent impairment, the company is reporting the event.The most probable cause of the reported event acc.To the clinical trainer is a user error, a failure on the part of the device operator to follow instructions described in the user manual.It seems like a miscalibration issue.Should additional information become available, the complaint record will be updated accordingly, and a follow-up medwatch report will be submitted.
 
Event or Problem Description
A foreign user facility reported that 9 patients suffered from burns following hair removal treatment procedures with a lumenis lightsheer duet hs/et laser.Patient amn - 7 of 9.Chin and upper lip.

Brand Name
LIGHTSHEER DUET HS/ET
Common Device Name
SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692
IS  20692
MDR Report Key9150123
Report Number3004135191-2019-00112
Device Sequence Number14233831
Product Code GEX
UDI-Device Identifier07290109140483
UDI-Public7290109140483
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLIGHTSHEER DUET HS/ET
Device Catalogue NumberGASB00000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR